MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Stretched (1601); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure using a neuron 6f 070 delivery catheter (neuron 070), the tip of the neuron 070 became stretched upon removal from the packaging.The neuron 070 was therefore not used in the procedure.The procedure was completed using another neuron 070.
 
Additional Manufacturer Narrative
Results: the neuron 070 was fractured approximately 105.5 cm from the hub.The neuron 070 was ovalized approximately 9.0 and 9.5 cm from the hub.The fractured distal tip of the neuron 070 was on its packaging mandrel.Conclusions: evaluation of the returned neuron 070 revealed that the catheter was stretched and fractured.If the distal tip of the catheter was pinned underneath the packaging tape or pinched prior to removal of the device from its packaging, resistance may be encountered.If the device is forcefully retracted against resistance, damage such as stretching may occur.Subsequently, if a stretched device is further manipulated, damage such as a fracture may occur.Further evaluation revealed ovalizations on the proximal end.These ovalizations were likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8544820
Report Number3005168196-2019-00775
Device Sequence Number373905
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryCS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2021
Device Catalogue NumberPND6F0701058M
Device Lot NumberF81363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005